Alert archive / West Virginia / Flash Flood Warnings in 2005
Flash Flood Warning 23, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 30, 2005, 7:26 PM EDT for Greenbrier County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2005, 7:26 PM EDT (23:26 UTC)
- Expired
- Jul 30, 2005, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Greenbrier County, WV
The radar
The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRNK 302332 FFWRNK WVC025-310230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 726 PM EDT SAT JUL 30 2005 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA * UNTIL 1030 PM EDT * AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR FALLING SPRING...OR ABOUT NEAR RENICK...MOVING SOUTHWEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TROUT...WILLIAMSBURG AND FRANKFORD. RADAR ESTIMATES SHOW THAT OVER TWO INCHES OF RAIN HAS FALLEN SINCE 630 PM. THUNDERSTORMS WILL SLOWLY DRIFT SOUTHEAST OVER THE SPRING CREEK BASIN WITH ADDITIONAL RAINFALL OF ONE INCH EXPECTED. THE EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SPRING CREEK...AND OTHER SMALLER CREEKS AND STREAMS BETWEEN LEONARD AND RENICK. COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS...CAN ALSO EXPECT TO IMPACTED BY FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER TURN AROUND...DONT DROWN. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3804 8020 3814 8044 3792 8056 3788 8028 $$ WP
2 follow-up statements
000 WGUS71 KRNK 310047 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 843 PM EDT SAT JUL 30 2005 WVC025-310230- GREENBRIER WV- 843 PM EDT SAT JUL 30 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1030 PM EDT FOR GREENBRIER COUNTY... AT 837 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING ALONG HIGHWAY 12...4 MILES SOUTH OF INTERSTATE 64...IN THE DIRECTION OF ASBURY. THE STORMS THAT PRODUCED THE HEAVY RAINS ARE EXITING THE COUNTY...HOWEVER...THE RUNOFF WILL CONTINUE TO CAUSE STREAMS AND CREEKS TO OVERFLOW THEIR BANKS. LOCATIONS ALONG MUDDY CREEK AND MILL CREEK IN SOUTHERN GREENBRIER WILL BE IMPACTED. OTHER LOCATIONS THAT SAW VERY HEAVY RAIN EARLIER AND CAN EXPECT FLOODING INCLUDE SPRING CREEK...NEAR AND NORTH OF THE TOWN OF RENICK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER TO TURN AROUND...DONT DROWN. IF YOU LIVE ALONG SPRING CREEK...OR ALONG OR NEAR HIGHWAY 12...OR OTHERWISE AND WOULD LIKE TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3802 8021 3809 8044 3778 8066 3771 8055 $$ WP
000 WGUS71 KRNK 310144 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 941 PM EDT SAT JUL 30 2005 WVC025-310230- GREENBRIER WV- 941 PM EDT SAT JUL 30 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1030 PM EDT FOR GREENBRIER COUNTY... AT 938 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HIGH WATER ALONG HIGHWAY 12 IN THE TOWN OF ASBURY...MAKING IT IMPASSABLE. RADAR SHOWED THAT RAIN HAD ENDED IN THIS AREA...BUT THUNDERSTORMS WITH HEAVY RAIN HAD MOVED INTO NORTHERN GREENBRIER COUNTY...WHERE HEAVY RAIN OCCURRED EARLIER THIS EVENING FLOODING OF SMALL CREEKS AND STREAMS WILL CONTINUE IN THE ASBURY AREA...AND ALONG HIGHWAY 12 UNTIL 1030 PM. FLOODING WILL ALSO BE A THREAT AGAIN ALONG AND NORTH OF RENICK. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF YOU HAD SIGNIFICANT FLOODING IN GREENBRIER COUNTY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3802 8021 3809 8044 3778 8066 3771 8055 $$ WP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:07 PM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 30, 3:07 PM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 307 PM EDT SAT JUL 30 2005 .SHORT TERM (TODAY THROUGH TONIGHT)... LOCAL WEATHER IS BEING INFLUENCED BY TROF IN THE SOUTHEAST CONUS. ATTM...THE HIGH TO OUR NORTH IS JUST NOT STONG ENOUGH TO CLEAR THE FCST AREA FROM CLOUD DEBRIS AND THREAT OF SHOWERS. IF ANYTHING THE EASTERLY FLOW AROUND THE HIGH IS HELPING TO FOCUS THE LOW LEVEL MOISTURE AGAINST THE EAST SIDE OF THE MTNS...ALLOWING FOR ONLY PEAKS AT THE SUMMER SUN. WEST OF THE MOUNTAINS IT IS A DIFFERENT STORY WHERE VERY FEW CLOUDS WERE FOUND FROM CHARLESTON WESTWARD. SHRA/TSRA ACTIVITY THIS EVENING WILL BE SLOW MOVING. THE 0-6KM MEAN WIND IS LESS THAN 5KTS. LOTS OF RAIN IN ONE SPOT...BUT NOT VERY TRANSIENT. THE ACTIVITY SHOULD DIMINISH WITH THE LOSS OF HEATING. && .LONG TERM (SUNDAY THROUGH FRIDAY)... DECIDED TO KEEP SOME LINGERING CONVECTION POSSIBLE IN SOUTHERN LOCATIONS ON SUNDAY AND SUNDAY NIGHT...AS WEAK SURFACE WAVE MOVES ALONG THE FRONT BOUNDARY TO THE SOUTH. DRYING EXPECTED MONDAY IN RESPONSE TO BUILDING HEIGHTS AND SURFACE HIGH CENTER ABOUT OVERHEAD. A BERMUDA HIGH PRESSURE CENTER SHOULD ESTABLISHED EARLY NEXT WEEK. WEAK FRONT MAY SLIDE THROUGH WEDNESDAY. A TROUGH APPROACHES FROM THE NORTHWEST FRIDAY AND SATURDAY. ADDITIONAL MOISTURE AND A SOUTHERLY FLOW SUPPORTED THE ADDITION OF THE CHC OF SHOWERS AND THUNDERSTORMS. && .AVIATION... MVFR CONDITIONS WILL BE PREDOMINATE THROUGH THIS EVENING WITH VSBYS 4-6SM HZ AND CLOUD BASES 020-040. SCT SHRA/TSRA OVER AREA WILL DISSIPATE AFT SUNSET WITH WIDESPREAD LOW CIGS DEVELOPING AFT MIDNIGHT. PERIOD OF IFR LIKELY SUNDAY MORNING DUE TO FOG AND LOW STRATUS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 30, 3:55 AM EDT, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 355 AM EDT SAT JUL 30 2005 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-310800- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 355 AM EDT SAT JUL 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA... NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Flash Flood Warnings in West Virginia, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.